# SDR CA010515013

- Difficulty date: April 12, 2001
- Submitted: May 25, 2001
- Operation: General aviation
- Make and model: Grumav TBM3EAIRTRD
- Aircraft time: 3,509 hours
- Engine: Wright R260020
- Propeller: Hamstd 23E50
- System (JASC): 2312 · VHF Communications System
- Part: Powerpack
- Condition: Burned
- Location: Vhf Comm
- Component: Vhf Comm, Narco, 661
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) SHORTLY AFTER TAKEOFF THE PILOT DETECTED THE SMELL OF SMOKE IN THE COCKPIT. HE ELECTED TO RETURN TO Fredericton AIRPORT AND DID A NORDO APPROACH AND LANDED SAFELY. MAINTENANCE FOUND THAT THE POWERPACK RESISTOR HAD BURNED AND THEREBY CUTOUT NR 1 RADIO. THE BURNED MP-10 POWER PACK RESISTOR WAS CAUSED BY A FAILED VOLTAGE REGULATOR (BENDIX P/N TYPE 1589) WHICH RESULTED IN AN UNCONTROLLED VOLTAGE SITUATION.
